Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A fixed point theorem for monotone asymptotically nonexpansive mappings


Authors: Monther Rashed Alfuraidan and Mohamed Amine Khamsi
Journal: Proc. Amer. Math. Soc. 146 (2018), 2451-2456
MSC (2010): Primary 46B20, 45D05; Secondary 47E10, 34A12
DOI: https://doi.org/10.1090/proc/13385
Published electronically: February 28, 2018
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ C$ be a nonempty, bounded, closed, and convex subset of a Banach space $ X$ and $ T: C \rightarrow C$ be a monotone asymptotically nonexpansive mapping. In this paper, we investigate the existence of fixed points of $ T$. In particular, we establish an analogue to the original Goebel and Kirk's fixed point theorem for asymptotically nonexpansive mappings.


References [Enhancements On Off] (What's this?)

  • [1] Mostafa Bachar and Mohamed Amine Khamsi, Fixed points of monotone mappings and application to integral equations, Fixed Point Theory Appl. , posted on (2015), 2015:110, 7. MR 3368216, https://doi.org/10.1186/s13663-015-0362-x
  • [2] S. Banach, Sur les opérations dans les ensembles abstraits et leurs applications, Fund. Math. 3(1922), 133-181.
  • [3] B. A. Bin Dehaish and M. A. Khamsi, Browder and Göhde fixed point theorem for monotone nonexpansive Mappings, Fixed Point Theory and Applications 2016:20 DOI: 10.1186/s13663-016-0505-8
  • [4] Felix E. Browder, Nonexpansive nonlinear operators in a Banach space, Proc. Nat. Acad. Sci. U.S.A. 54 (1965), 1041-1044. MR 0187120
  • [5] Siegfried Carl and Seppo Heikkilä, Fixed point theory in ordered sets and applications, Springer, New York, 2011. From differential and integral equations to game theory. MR 2760654
  • [6] Michael Edelstein, The construction of an asymptotic center with a fixed-point property, Bull. Amer. Math. Soc. 78 (1972), 206-208. MR 0291917
  • [7] K. Goebel and W. A. Kirk, A fixed point theorem for asymptotically nonexpansive mappings, Proc. Amer. Math. Soc. 35 (1972), 171-174. MR 0298500
  • [8] Dietrich Göhde, Zum Prinzip der kontraktiven Abbildung, Math. Nachr. 30 (1965), 251-258 (German). MR 0190718
  • [9] Jacek Jachymski, The contraction principle for mappings on a metric space with a graph, Proc. Amer. Math. Soc. 136 (2008), no. 4, 1359-1373. MR 2367109, https://doi.org/10.1090/S0002-9939-07-09110-1
  • [10] W. A. Kirk, A fixed point theorem for mappings which do not increase distances, Amer. Math. Monthly 72 (1965), 1004-1006. MR 0189009
  • [11] Joram Lindenstrauss and Lior Tzafriri, Classical Banach spaces. II, Ergebnisse der Mathematik und ihrer Grenzgebiete [Results in Mathematics and Related Areas], vol. 97, Springer-Verlag, Berlin-New York, 1979. Function spaces. MR 540367
  • [12] Juan J. Nieto and Rosana Rodríguez-López, Contractive mapping theorems in partially ordered sets and applications to ordinary differential equations, Order 22 (2005), no. 3, 223-239 (2006). MR 2212687, https://doi.org/10.1007/s11083-005-9018-5
  • [13] Zdzisław Opial, Weak convergence of the sequence of successive approximations for nonexpansive mappings, Bull. Amer. Math. Soc. 73 (1967), 591-597. MR 0211301
  • [14] André C. M. Ran and Martine C. B. Reurings, A fixed point theorem in partially ordered sets and some applications to matrix equations, Proc. Amer. Math. Soc. 132 (2004), no. 5, 1435-1443 (electronic). MR 2053350, https://doi.org/10.1090/S0002-9939-03-07220-4
  • [15] Mihai Turinici, Fixed points for monotone iteratively local contractions, Demonstratio Math. 19 (1986), no. 1, 171-180. MR 871128

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46B20, 45D05, 47E10, 34A12

Retrieve articles in all journals with MSC (2010): 46B20, 45D05, 47E10, 34A12


Additional Information

Monther Rashed Alfuraidan
Affiliation: Department of Mathematics and Statistics, King Fahd University of Petroleum and Minerals, Dhahran 31261, Saudi Arabia
Email: monther@kfupm.edu.sa

Mohamed Amine Khamsi
Affiliation: Department of Mathematical Sciences, University of Texas at El Paso, El Paso, Texas 79968
Email: mohamed@utep.edu

DOI: https://doi.org/10.1090/proc/13385
Keywords: Asymptotic nonexpansive mapping, fixed point, monotone mapping, partially ordered, uniformly convex
Received by editor(s): June 20, 2016
Received by editor(s) in revised form: July 15, 2016
Published electronically: February 28, 2018
Communicated by: Mourad Ismail
Article copyright: © Copyright 2018 American Mathematical Society

American Mathematical Society